|Is STI advisable now?
Oct 22, 2006
Hello, I was diagnosed about 3 years ago during ARS I was immediately placed on Reyataz, Norvir, Videx and Viread. I had recently changed from the videx/viread to truvada. My numbers have been checked every 3 months and I have consistently been undetectable with CD4 between 800-1200 34% - 39%. My doctor and I have agreed to interrupt my treatment due to costs, toxicity etc... What can I expect? I will have my numbers checked in 4 weeks to see where I am. I am just curious as to what your thoughts are on my course of action. I am healthy, maintain a healthy lifestyle and I feel great. When would you suggest I restart? When my CD4 hits 350, 400 or lower? Sorry for the multiple question string. I really do appreciate all the work you all are doing and thanks for your answers.
| Response from Dr. Pierone
We now know that based on the SMART study design that waiting to restart HAART below a 250 CD4+ lymphocyte count poses higher risks than continuous treatment. One idea would be to restart medications somewhere in the 350 range. There are data from other STI trials which suggest this is a safe approach and many patients in situations similar to yours are able to remain off treatment for 2 years at least. But there is no way to know for sure how things are going to play out. Some people who stop treatment spike a high viral load, get a viral rebound type illness, and end up restarting medications rather quickly. But most people in your situation who stop, and are monitored appropriately, do just fine. Let us know how things go and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Rash A Symptom Of Ars?
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Rectal Bleeding After Lap Dance Worried I Have HIV
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.